Alert archive / Virginia / Tornado Warnings in 2015
Tornado Warning 14, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jun 27, 2015, 3:55 PM EDT for 4 counties in Virginia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2015, 3:55 PM EDT (19:55 UTC)
- Expired
- Jun 27, 2015, 4:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Essex County, VA, King and Queen County, VA, King William County, VA, Richmond County, VA
The radar
The Norfolk radar (KAKQ), 91 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:07 PM EDT | FUNNEL CLOUD | 2 Nw Henley Fork, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:54 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605
WFUS51 KAKQ 271955
TORAKQ
VAC057-097-101-159-272030-
/O.NEW.KAKQ.TO.W.0014.150627T1955Z-150627T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...
NORTHWESTERN ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
NORTHWESTERN KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
NORTHWESTERN KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
* UNTIL 430 PM EDT
* AT 354 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR AYLETT...OR 7 MILES WEST OF SAINT STEPHENS
CHURCH...AND MOVING NORTHEAST AT 35 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
AYLETT AND BEULAHVILLE AROUND 400 PM EDT.
SAINT STEPHENS CHURCH AROUND 405 PM EDT.
MILLERS TAVERN AROUND 415 PM EDT.
TAPPAHANNOCK AND DUNNSVILLE AROUND 425 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
REXBURG...UPSHAW...BRAYS FORK...POLLARDS CORNER...RUMFORD...TURPIN...
EPWORTH...GLOBE...HENLEY FORK AND OWENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3806 7690 3777 7678 3770 7723 3771 7724
3771 7723 3772 7723 3773 7725 3772 7725
3777 7730
TIME...MOT...LOC 1954Z 235DEG 32KT 3777 7719
$$
251 follow-up statement
239
WWUS51 KAKQ 272016
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 PM EDT SAT JUN 27 2015
VAC057-097-101-159-272030-
/O.CON.KAKQ.TO.W.0014.000000T0000Z-150627T2030Z/
RICHMOND VA-ESSEX VA-KING WILLIAM VA-KING AND QUEEN VA-
416 PM EDT SAT JUN 27 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR WEST
CENTRAL RICHMOND...NORTHWESTERN ESSEX...NORTH CENTRAL KING WILLIAM
AND NORTHWESTERN KING AND QUEEN COUNTIES...
AT 415 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR SAINT
STEPHENS CHURCH...MOVING NORTHEAST AT 35 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
MILLERS TAVERN AROUND 420 PM EDT.
TAPPAHANNOCK AND DUNNSVILLE AROUND 430 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
REXBURG...BRAYS FORK...HENLEY FORK...OWENTON...HOWERTONS...
BRUINGTON...INDIAN NECK...UPRIGHT...MOUNT LANDING AND BISCOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3806 7690 3777 7678 3774 7710 3786 7714
TIME...MOT...LOC 2015Z 235DEG 32KT 3784 7701
$$
25What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 27, 3:41 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 27, 3:41 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
341 PM EDT SAT JUN 27 2015
.SYNOPSIS...
A COLD FRONT APPROACHES THE LOCAL AREA THIS EVENING...THEN PUSHES
OFF THE COAST EARLY SUNDAY MORNING. HIGH PRESSURE RETURNS SUNDAY
INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AIRMASS PRIMED AND READY FOR CONVECTION INTO THIS EVE. CLUSTERS OF
TSTMS CONTG TO DEVELOP OVR SE VA INTO NE NC...WHILE OTHER AREAS OF
SHRAS/ISOLD TSTMS OCCURRING MNLY W AND NW OF THE RIC-PTB CORRIDOR.
THROUGH THIS EVE...DEEPENING SFC LOW PRES TRACKING TO NR LAKE
ERIE W/ TRAILING CDFNT EXITING THE MTNS. TOR WATCH OUT UNTIL
00Z/28 FOR FA ALG-E OF I 95. DEWPTS ARE RISEN INTO THE L/M70S AND
ARE SLOLY TURNING MORE SSE FM CNTRL VA ON SSE AS WARM FRONT CONTS
ITS PUSH N. THREAT EXISTS CONTD PTNTL FOR SUPERCELL DEVELOPMENT
IN WARM SECTOR INVOF/S OF WARM FRONT (POSSIBLE TORNADOES)...WHILE
DAMAGING WIND GUSTS/LARGE HAIL POSSIBLE IN BOWING LINE SEGMENTS
AHEAD OF APPROACHING COLD FRONT TOWARD EVENING
THERE IS A CONTINUED CONCERN FOR HEAVY RAINFALL THROUGH TONIGHT...
WITH ADDITIONAL AVERAGE QPF AMOUNTS ON THE ORDER OF 1-2" W/
LOCALLY HIGHER AMOUNTS PSBL. HWVR...A WIDESPREAD THREAT OF FLASH
FLOODING IS NOT EXPECTED ATTM...SO LOCAL FLASH FLOOD WATCH NOT
ANTICIPATED.
SHWRS/TSTMS TAPER OFF THEN END W-E AFT MDNGT AS CDFNT PUSHES TO
THE CST AND OFFSHORE. LOW TEMPS TNGT FM THE M60S NW TO THE L70S
SE.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
WILL HAVE SLGT TO LOW CHC POPS NEAR THE COAST EARLY
SUN...OTW...SIGNIFICANT DRYING ON LOW LEVEL WINDS BECOMING SW
(AND GUSTY) DURING SUN. (BECOMING) SUNNY-PARTLY CLOUDY W/ HI TEMPS
NEAR SEASONABLE LEVELS...IN THE M/U80S.
WEAK SFC HIGH PRESSURE SLIDES ACROSS THE FA SUN NIGHT...THEN
WEAKENS OFFSHORE MON. VEERING LOW LEVEL FLOW AHEAD OF NEXT SYSTEM
DIVING SE THROUGH THE GREAT LAKES MAY LEAD TO SOME INCREASE IN
MOISTURE ON MON. FOR NOW...KEEPING POPS BELOW 15%...AND SKY CONDITIONS
AVERAGE PARTLY CLOUDY. LOW TEMPS SUN NGT FROM THE UPR 50S ALONG/WEST
OF I-95 IN VA TO THE LOW/MID 60S AT THE COAST. HIGH TEMPS MON AGAIN
IN THE MID/UPR 80S.
NEXT CDFNT APPROACHES FM THE W TUE...HAVE ADDED 20-30% (HIGHEST
WNW PORTION) FOR AFTN HRS. HI TEMPS FM THE M80S TO L90S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
+PNA RESULTS IN A LARGE SCALE TROUGH OVER THE ERN CONUS THRU THE
EXTENDED PERIOD. SFC LOW PRESSURE PROGGED TO LIFT ALONG THE SAINT
LAWRENCE RIVER VALLEY TUES NIGHT AND INTO THE CANADIAN MARITIMES
WEDS. TRAILING COLD FRONT DROPS INTO THE REGION TUES NIGHT-
WEDS...STALLING OVER THE REGION WEDS THRU THE END OF THE WORK
WEEK. PERTURBATIONS PROGGED TO DROP OVER THE UPPER MIDWEST/GREAT
LAKES REGION IN NWLY FLOW ALOFT INTO THE REGION. WAVES OF LOW
PRESSURE PROGGED TO DEVELOP ALONG THE STALLED BOUNDARY THRU THE
PERIOD. ABUNDANT MOISTURE FORECAST WITH PWATS 1.8 INCHES TO 2.0
INCHES AND DEWPOINTS IN THE UPPER 60S. THE RESULT WILL BE DAILY
CHANCES FOR SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE LOCAL AREA.
RETAINED 30-40 PCT POPS DURING THE AFTERNOON AND EVENING. POPS AOB
20 PCT LATE NIGHT AND EARLY MORNING. COMBINATION OF
SHOWERS...CLOUD COVER AND H85 TEMPS RANGING FROM 14-18C WILL
RESULT IN NEAR NORMAL TEMPS. HIGHS GENERALLY IN THE MID-UPPER 80S
TO NEAR 90. SLIGHT COOLER ALONG THE COAST. LOWS GENERALLY IN THE
MID-UPPER 60S TO AROUND 70 INLAND AND LOW-MID 70S NEAR THE COAST.
MODEL CONSENSUS LIFTS THE FRONT NWD EARLY NEXT WEEKEND. TEMPS
REBOUND INTO THE UPPER 80S TO LOW 90S IN RETURN FLOW. WILL INTRODUCE
SLIGHT CHANCE POPS SAT.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A WARM FRONT WILL LIFT NORTH THRU THE CWA THIS AFTN AND EVENING.
SHOWERS WITH EMBEDDED TSTMS ARE EXPECTED TO ACCOMPANY THE
BOUNDARY. SHOWERS/TSTMS ARE EXPECTED TO BECOME WIDESPREAD LATER
THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT APPROACHING FROM
THE W. A FEW SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND
DAMAGING WIND GUSTS. TSTMS WILL AFFECT TAF SITES INTERMITTENTLY
THROUGH THE AFTN AND LATE EVENING WITH STRONG WINDS AND HEAVY RAIN
WITH POTENTIAL FOR IFR CONDS. THE COLD FRONT SWEEPS THROUGH THE
REGION LATER TONIGHT WITH DRIER CONDITIONS PREVAILING SUNDAY AND
MONDAY. A CHC OF AFTERNOON/EVENING SHOWERS/TSTMS RETURNS TUESDAY
AND WEDNESDAY.
&&
.MARINE...
WARM FRONT CURRENTLY LIFTING OVER THE REGION THIS
AFTERNOON...PRODUCING SCT TO NUMEROUS SHOWERS/THUNDERSTORMS. SEVERE
THUNDERSTORMS ARE POSSIBLE...WITH STRONG WIND GUSTS...HAIL AND
WATERSPOUTS THE MAIN THREATS. WARM FRONT CONTINUES TO LIFT THRU THE
REGION THIS AFTERNOON AS LOW PRESSURE REMAINS VIC OF NERN OH. LOW
PRESSURE RE-ORGANIZES IN THE VIC OF THE NJ COAST TONIGHT...BEFORE
LIFTING NE OFF THE NEW ENGLAND COAST SUN INTO SUN NIGHT. WINDS
BECOME SLY TONIGHT...REMAINING 15 TO 20 KT. ADDITIONALLY...SEAS HAVE
BUILT TO 4-6 FT (HIGHEST IN THE NRN COASTAL WATERS). AS A
RESULT...SCA HEADLINES CONTINUE ALL WATERS. THE WIND BECOMES SW
BEHIND THE FRONT...AND THEN W BY SUNDAY. WIND SPEEDS REMAIN AOA 20KT
OVER THE BAY/OCEAN TONIGHT...WITH SEAS/WAVES 4-5FT/3-4FT. THE WIND
THEN GRADUALLY DIMINISHES BY LATE SUNDAY INTO SUN EVENING. BY EARLY
NEXT WEEK...SSW FLOW IS EXPECTED TO RETURN AS HIGH PRESSURE SETTLES
OFF THE SOUTHEAST COAST...AND LOW PRESSURE LOCATES OVER THE GREAT
LAKES.
&&
.TIDES/COASTAL FLOODING...
RAISED CSTL FLOOD ADVSRY FOR AREAS ALG CHES BAY...AT LEWISETTA
VA...CAMBRIDGE AND BISHOPS HEAD MD...FOR ANOMALIES RISING TO 1-1.5
FT ABV NORMAL TNGT. INCRSG SSE WNDS AHEAD OF APPROACHING CDFNT
THROUGH THIS AFTN/EVE XPCD TO BUILD UP WATER INVOF CNTRL CHES
BAY. CURRENT ANOMALIES AVGG ABT 1 FT ABV NRML...AND XPCD TO INCRS
INTO TNGT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 3 AM EDT
SUNDAY FOR MDZ021>023.
NC...NONE.
VA...COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 3 AM EDT
SUNDAY FOR VAZ077.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT SUNDAY FOR ANZ630>638-650-
652-654.
SMALL CRAFT ADVISORY UNTIL 1 PM EDT SUNDAY FOR ANZ656-658.
&&
SYNOPSIS...ALB/JDM
NEAR TERM...ALB/JDM
SHORT TERM...ALB/JDM
LONG TERM...SAM
AVIATION...AJZ/JEF
MARINE...AJZ/SAM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 27, 2:27 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 227 PM EDT SAT JUN 27 2015 MDZ025-VAZ099-100-281830- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 227 PM EDT SAT JUN 27 2015 ...TORNADO WATCH 364 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. IN ADDITION...HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ637-MDZ024-NCZ012>017-030>032-102-VAZ064-075-076-078>090-092-093- 095>098-511>525-281830- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- INLAND WORCESTER-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- CAROLINE-WESTMORELAND-RICHMOND-LANCASTER-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD- WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM- EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN- WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 227 PM EDT SAT JUN 27 2015 ...TORNADO WATCH 364 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. IN ADDITION...HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-060>062-065>069-509-510-281830- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-WESTERN LOUISA-EASTERN LOUISA- 227 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION... HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-VAZ077-281830- DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND- 227 PM EDT SAT JUN 27 2015 ...TORNADO WATCH 364 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. COASTAL FLOOD ADVISORY. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. IN ADDITION... HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 3:07 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
307 PM EDT SAT JUN 27 2015
VAZ093-095>097-271945-
ISLE OF
WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-NORFOLK/PORTSMOUTH-
SUFFOLK-
307 PM EDT SAT JUN 27 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ISLE OF WIGHT...
NORTHWESTERN CITY OF PORTSMOUTH...CITY OF SUFFOLK...NORTHWESTERN CITY
OF NORFOLK AND NORTHWESTERN CITY OF CHESAPEAKE COUNTIES...
AT 306 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ZUNI TO NEAR WINDSOR TO DRIVER...AND MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
1 TO 2 INCHES RAINFALL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
DRIVER...WESTERN BRANCH AND BOWERS HILL AROUND 310 PM EDT.
ISLE OF WIGHT AROUND 315 PM EDT.
CHURCHLAND...CHESAPEAKE...PORTSMOUTH AND CRITTENDEN AROUND 320 PM
EDT.
SMITHFIELD AROUND 330 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MAGNOLIA...
WALTERS...LONGVIEW...INDIKA...LAWSON...CHUCKATUCK...RAYNOR...
WILROY...MOONLIGHT AND BENNS CHURCH.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3677 7679 3676 7685 3684 7685 3688 7682
3696 7686 3699 7685 3701 7682 3706 7667
3704 7665 3703 7659 3700 7658 3696 7649
3694 7649 3695 7651 3692 7648 3689 7639
3692 7639 3693 7634 3696 7632 3672 7644
TIME...MOT...LOC 1906Z 203DEG 24KT 3681 7687 3685 7675 3681 7650
LBROWNSpecial weather statement, Jun 27, 3:13 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
313 PM EDT SAT JUN 27 2015
VAZ513>516-272000-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-EASTERN HENRICO
(INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-WESTERN
CHESTERFIELD-
313 PM EDT SAT JUN 27 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HENRICO...CENTRAL
CHESTERFIELD AND CITY OF RICHMOND COUNTIES...
AT 311 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER CHESTERFIELD
COURT HOUSE...OR NEAR CHESTER...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...HIGHLAND SPRINGS...VIRGINIA UNION UNIVERSITY...VIRGINIA
COMMONWEALTH UNIVERSITY...BON AIR...DOWNTOWN RICHMOND...CHESTER...
UNIVERSITY OF RICHMOND...TUCKAHOE...MECHANICSVILLE...GLEN ALLEN...
LAUREL...LAKESIDE...EAST HIGHLAND PARK...CHESTERFIELD COURT HOUSE...
BENSLEY...BELLWOOD...CHESTERFIELD...SOLOMONS STORE AND FAIR OAKS.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED
TREES...AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3768 7748 3768 7744 3761 7741 3757 7732
3755 7726 3754 7724 3754 7723 3749 7718
3725 7751 3734 7770
TIME...MOT...LOC 1911Z 212DEG 22KT 3737 7755
JFOSTERSpecial weather statement, Jun 27, 3:27 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
327 PM EDT SAT JUN 27 2015
NCZ014-VAZ093-096-097-272000-
GATES-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
327 PM EDT SAT JUN 27 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN GATES...
SOUTH CENTRAL ISLE OF WIGHT...WEST CENTRAL CITY OF CHESAPEAKE AND
CITY OF SUFFOLK COUNTIES...
AT 325 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
WHALEYVILLE...OR 8 MILES SOUTHEAST OF HOLLAND...MOVING NORTH AT 20
MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
HOLLAND AROUND 335 PM EDT.
DOWNTOWN SUFFOLK AROUND 350 PM EDT.
KINGS FORK AROUND 400 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HAZELTON...SUFFOLK
AIRPORT...REYNOLDSON...SAUNDERS...MAGNOLIA...LUMMIS...SAVAGE...
KILBY...SOMERTON AND NURNEY.
STRONG WIND GUSTS...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE
WITH THIS STORM. THESE WIND GUSTS ARE CAPABLE OF KNOCKING DOWN TREE
LIMBS...SMALL OR WEAKENED TREES...AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LAT...LON 3648 7680 3681 7678 3674 7633 3656 7654
3647 7658
TIME...MOT...LOC 1925Z 197DEG 18KT 3660 7667
DAPLocal storm report, Jun 27, 3:30 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TORNADO ASHLAND 37.76N 77.48W
06/27/2015 HANOVER VA AMATEUR RADIO
TORNADO REPORTED NEAR THE HANOVER COUNTY AIRPORT
&&
EVENT NUMBER AKQ1501070
JEFSpecial weather statement, Jun 27, 3:37 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
337 PM EDT SAT JUN 27 2015
VAZ084-089-090-093-523-524-272015-
ISLE OF WIGHT-SURRY-JAMES CITY-GLOUCESTER-SURRY-YORK-YORK-NEWPORT
NEWS-JAMES CITY-GLOUCESTER-
337 PM EDT SAT JUN 27 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL ISLE OF
WIGHT...CITY OF NEWPORT NEWS...CENTRAL GLOUCESTER...SOUTHEASTERN
JAMES CITY...SOUTHEASTERN SURRY...YORK AND CITY OF WILLIAMSBURG
COUNTIES...
AT 336 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SCOTLAND TO NEAR FORT EUSTIS TO NEAR NEWPORT
NEWS...AND MOVING NORTH AT 35 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
1 TO 2 INCHES RAINFALL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
FORT EUSTIS AROUND 340 PM EDT.
HAMPTON...PATRICK HENRY FIELD...DENBIGH...LEE HALL...JAMESTOWN AND
TABB AROUND 345 PM EDT.
KINGS POINT...GROVE...BUSCH GARDENS AND CARVER GARDENS AROUND 350
PM EDT.
WILLIAMSBURG...QUEENS LAKE...COLLEGE OF WILLIAM AND MARY...SEAFORD
AND YORK TERRACE AROUND 355 PM EDT.
GLOUCESTER POINT...NORGE...WICOMICO AND ACHILLES AROUND 405 PM EDT.
GLOUCESTER COURTHOUSE AROUND 410 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WHITE MARSH...
BELROI...HOG ISLAND GAME RESERVE...NEWPORT NEWS GOLF COURSE...BACONS
CASTLE...ORDINARY...HORNSBYVILLE...DARE...HARRIS GROVE AND CAMP
PEARY.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
VIRGINIA.
LAT...LON 3725 7650 3738 7663 3738 7664 3737 7666
3727 7658 3720 7641 3722 7639 3721 7639
3703 7647 3716 7666 3705 7667 3705 7677
3717 7677 3715 7673 3716 7673 3719 7677
3744 7678 3744 7677 3740 7656 3727 7639
TIME...MOT...LOC 1936Z 190DEG 33KT 3712 7672 3711 7663 3705 7655
LBROWNLocal storm report, Jun 27, 3:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM FUNNEL CLOUD 2 S HANOVER 37.74N 77.37W
06/27/2015 HANOVER VA TRAINED SPOTTER
FUNNEL CLOUD 1.5 MILE SOUTH OF HANOVER COURT HOUSE
&&
EVENT NUMBER AKQ1501071
JEFThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:37 AM EDT | Special Weather Statement | AKQ | Brunswick | 38 min |
| Jun 27, 11:49 AM EDT | Coastal Flood Advisory | AKQ | Northumberland | 15 hr |
| Jun 27, 1:13 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 47 min |
| Jun 27, 1:23 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Jun 27, 1:54 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Virginia Beach | 36 min |
| Jun 27, 2:11 PM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Virginia Beach | 34 min |
| Jun 27, 2:22 PM EDT | Special Weather Statement | AKQ | City of Portsmouth | 23 min |
| Jun 27, 2:24 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Portsmouth | 36 min |
| Jun 27, 2:28 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Jun 27, 2:28 PM EDT | Special Weather Statement | AKQ | City of Franklin, City of Suffolk | 32 min |
| Jun 27, 2:42 PM EDT | Special Weather Statement | AKQ | Hanover, City of Richmond | 48 min |
| Jun 27, 3:05 PM EDT | Special Weather Statement | AKQ | Caroline, Goochland | 55 min |
| Jun 27, 3:07 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 38 min |
| Jun 27, 3:13 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Richmond | 47 min |
| Jun 27, 3:17 PM EDT | Special Marine Warning | AKQ | 28 min | |
| Jun 27, 3:23 PM EDT | Tornado Warning | AKQ | Caroline, Hanover, Henrico, King William | 37 min |
| Jun 27, 3:27 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 33 min |
| Jun 27, 3:31 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Jun 27, 3:37 PM EDT | Special Weather Statement | AKQ | City of Newport News, City of Williamsburg | 38 min |
| Jun 27, 3:40 PM EDT | Tornado Warning | AKQ | Caroline, Essex | 35 min |
| Jun 27, 3:49 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk | 3 hr |
| Jun 27, 4:07 PM EDT | Special Weather Statement | AKQ | Charles City, Prince George | 23 min |
| Jun 27, 4:12 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, Richmond, Westmoreland | 48 min |
| Jun 27, 4:15 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Prince George, Surry | 45 min |
| Jun 27, 4:20 PM EDT | Special Weather Statement | AKQ | King and Queen | 25 min |
| Jun 27, 4:26 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Surry | 49 min |
| Jun 27, 4:42 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, James City, King and Queen, King William, New Kent | 33 min |
| Jun 27, 5:09 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen, Richmond | 36 min |
| Jun 27, 5:19 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Franklin | 56 min |
| Jun 27, 5:24 PM EDT | Areal Flood Advisory | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 3 hr |
| Jun 27, 6:21 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 54 min |
| Jun 27, 7:21 PM EDT | Areal Flood Advisory | AKQ | Charles City, Chesterfield, Dinwiddie, Prince George, Surry, Sussex and 3 more | 3 hr |
| Jun 27, 7:25 PM EDT | Small Craft Advisory | AKQ | 24 hr |
Nearby
Tornado Warnings in Virginia, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.